Missouri, 2015Heavy Rain in Missouri, September 8 to 9, 2015
September 8 to 9, 2015 · NWS PAH · 2 events in 2 counties and zones
A cold front moved very slowly southeast across southeast Missouri into the Lower Ohio Valley. Showers and thunderstorms produced locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved very slowly southeast across southeast Missouri into the Lower Ohio Valley. Showers and thunderstorms produced locally heavy rain. The heaviest rainfall amounts were north and northwest of Poplar Bluff, including the Greenville and Van Buren areas, where two to four inches of rain was widespread.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 8, 1:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 8, 1:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT TUE SEP 8 2015
.SHORT TERM...(This evening through Thursday night)
Issued at 249 PM CDT TUE SEP 8 2015
The faster HiRes models continue to be the way to go as the global
models are not fast enough with initial convection. The higher res
data will be highly relied upon through tonight, blending toward
both model sets Wednesday into Wednesday night. Evolving upper
trof over the MS valley by 12z Wednesday with a front just off to
our NW, will move SE through the day. Meanwhile, there should be
a modest "wall" tonight as wvapor shows persistent drier air over
west KY into southern IN on the N/NW periphery of the upper low
over the gulf region. This should slow down the eastward
progression of convection at least. QPF will also be higher
west/lower east this event as the drier air corridor must be
overcome with time. Locally heavy rain and lightning will be the
primary hazards. Chances will diminish slowly from NW to SE
Wednesday night into Thursday. Will go dry Thursday night. Lowered
highs Wednesday given clouds, precip chances. Otherwise used
persistence with the latest MOS blend for temps.
.LONG TERM...(Friday through Tuesday)
Issued at 249 PM CDT TUE SEP 8 2015
Models continue to show an upper level trof moving across the middle
Mississippi and lower Ohio valleys Friday into Friday night. This
trof will help squeeze out whatever moisture is left, with both
ECMWF and GFS producing some light QPF with its passage. Went with
chance pops northwest to slight chance pops southeast for showers
and thunderstorms on Friday. By Friday night, the best instability
will have moved southeast of our region, so went with slight to low
chance pops for showers across our southeast half of counties, and
kept our northwest dry.
For the weekend, surface high pressure will build into the Central
Plains as an upper level ridge builds across the western U.S. These
features will slowly slide east late in the weekend into early next
week. Our area will see northerly flow Saturday and Sunday, and
this will help temperatures be well below normal with dew points
only in the upper 40s to middle 50s. The surface high will move
east of our region Sunday night into Monday, and winds will shift
back to the south. Temperatures will rebound Monday and Tuesday,
with highs on Tuesday back to near normal readings in the lower to
middle 80s.
&&
.AVIATION...
Issued at 1208 PM CDT TUE SEP 8 2015
Diurnal CU expected again this afternoon. Isold -SHRA cannot be
ruled out. Meanwhile convection to our west over Missouri slowly
moving east. This activity should hold west of the TAFs through
early tonight. We may see some activity into the KCGI area later
on. Introduced showers and a lowering of cigs and vsbys late,
through tomorrow. Only Prob30's tomorrow morning KPAH/KEVV/KOWB as
it is more uncertain how quickly convection will work east. Timing
can be adjusted accordingly, especially if the faster NAM model
solution pans out. Otherwise light winds and VFR conditions prior
to the convection.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Sep 8, 1:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE SEP 8 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
200 PM CDT TUE SEP 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF A FEW THUNDERSTORMS THIS AFTERNOON WEST OF A
LINE FROM MOUNT VERNON ILLINOIS TO POPLAR BLUFF MISSOURI. CHANCES
FOR SCATTERED THUNDERSTORMS WILL INCREASE GRADUALLY FROM WEST TO
EAST ACROSS THE REGION TONIGHT. THE BEST CHANCES WILL EXIST ACROSS
SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. LOCALLY HEAVY RAIN AND
LIGHTNING WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES PEAK WEDNESDAY INTO WEDNESDAY NIGHT AS A
COLD FRONT MAKES PASSAGE. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN
HAZARDS. CHANCES WILL DIMINISH THURSDAY. THERE IS ANOTHER CHANCE FOR
A FEW THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heavy Rain, Carter
- When
- September 8, 3:00 PM CST to September 9, 6:35 AM CST
- Where
- Carter County, Ellsinore
- Reported by
- Trained Spotter
- Coordinates
- 36.930, -90.750
A trained spotter reported 4.10 inches of rain fell from thunderstorms within 18 hours.
Heavy Rain, Wayne
- When
- September 8, 4:00 PM CST to September 9, 6:38 AM CST
- Where
- Wayne County, Greenville
- Reported by
- Trained Spotter
- Coordinates
- 37.130, -90.470
A trained spotter measured 2.82 inches of rain within 18 hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 8, 20151 death · 1 event
- Flash Flood and Damaging Winds in Arizona, September 8, 2015$325,000 · 61 kt wind · 4 events
- Drought in Louisiana, September 8 to 30, 2015$200,000 · 1 event
- Tornado in Michigan, September 8, 2015$40,000 · EF1 · 1 event
- Damaging Winds in Kansas, September 8, 2015$50,000 · 70 kt wind · 2 events
- Damaging Winds in Oklahoma, September 8, 2015$19,000 · 65 kt wind · 6 events
- Damaging Wind in Michigan, September 8, 2015$15,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, September 8, 20151 injured · 1 event
- Drought in Louisiana, September 8 to 30, 20157 events
- Damaging Winds in Michigan, September 8, 201556 kt wind · 5 events
- Heavy Rain in Illinois, September 8 to 9, 20154 events
- Waterspouts in South Atlantic Coastal Waters, September 8 to 9, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599239, 599240.